Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 142, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 1997, 8:02 PM CDT for Loup County, Rock County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 1997, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 22, 1997, 9:05 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:30 PM CDT | Hail 1.75 | Rose, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 230103 RRA SVRLBF NEC115-149-230205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 802 PM CDT TUE JUL 22 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 905 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL NEBRASKA ...NORTHERN LOUP COUNTY ...SOUTHERN ROCK COUNTY AT 800 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 29 MILES SOUTH SOUTHEAST OF AINSWORTH OR 6 MILES WEST SOUTHWEST OF ROSE MOVING SOUTHEAST AT 15 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... ROSE BY 810 PM CDT IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INTO A STRONG BUILDING. DO NOT STAND NEAR WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. BOWMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 3:00 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT TUE JUL 22 1997 PERSISTEANCE YIELDS THE SAME FORECAST PROBLEMS OF TEMPS/TSRA CHANCES... WARM FRONT LOCATED FROM SERN NEBR INTO NWRN SD HAS MOVED LITTLE SINCE THIS MORNING. WATER VAPOR AND OTHER SATELLITE IMAGERY SHOW GOOD MOISTURE FEED FROM THE SWRN UNITED STATES. GOES SOUNDER INFO HAS CAPE APPROACHING 3500 J/KG IN THE ONL AREA WITH PW VALUES AROUND 1.75 INCHES OR SO. LI INDICES APPROACHING -10 IN THIS AREA AS WELL. CAP STRENGTH QUITE HIGH ACROSS THE PANHANDLE AND SW...BUT LESS IN THE NE. NGM/ETA SIMILAR IN BRINGING PIECE OF SHORT WAVE ENERGY ACROSS THE DAKOTAS DURING THE EVENING. GOOD UPPER LEVEL DIVERGENCE LOCATED IN SWRN SD BY EVENING SO WOULD EXPECTED STORMS TO FIRE IN THE NWRN PANHANDLE/SWRN SD/ERN WY VCTY THEN TRACK EWD ACROSS SRN SD. CORFIDI/850-300MB THICKNESS WOULD THEN HAVE TSRA CLUSTER MOVE INTO THE NERN PART OF THE CWA AS PER PREVIOUS 940. ISOLD TSRA MAY MOVE INTO THE ERN PANHANDLE COUNTIES FROM FURTHER W... BUT AS HAS HAPPENED IN THE PAST...WITH FIRM CAP IN PLACE ACROSS THE SW... THESE SHOULD DISSIPATE AS THEY WORK EWD. WOULD THEREFORE LIKE THE MENTION OF ISOLD IN ZONES NE004-NE005-NE022 (OR FROM OSHKOSH TO VTN. HIGHER POPS ARE DUE FOR ANW/ONL AREAS (30%) BUT DUE TO INCREASING 700MB TEMPS WILL LEAVE OUT POPS IN THE SW TONIGHT. BEST BOUNDARY LAYER MOISTURE FLUX CONV ALSO LOCATED IN NERN NEBR TONIGHT. IN FACT...THERE MAY BE TWO ROUNDS OF CONVECTION THERE...THE LATTER OF WHICH MAY BE DURING THE MIDDLE OF THE NIGHT AND WILL ADJUST POPS TO MATCH THIS THINKING. FOR THURSDAY...MUCH OF THE SAME WITH 700 MB TEMPS WARMING FURTHER. MAINLY ONLY THE NRN AND WRN FRINGES WOULD BE AT BEST RISK FOR TSRA SO WILL CONTINUE KEEPING SW DRY AS OPPOSED TO 98O. FOR TEMPS...GUIDANCE HAS BEEN TOO COOL AS OF LATE FOR MAXES. AVN TOO COOL ON MINS WITH FWC IN THE BALL PARK. CCF LBF UB 067/097 067/095 064 69-00 OGA UB 068/098 067/095 065 69-00 IML UB 067/098 067/096 065 69000 VTN BB 066/092 067/093 062 69223 ONL BB 068/091 069/092 067 69333 STOPPKOTTE
In the hours before
Local storm report, Jul 22, 6:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT TUE JUL 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0614 PM 7 NW BASSETT NE 0.88 INCH HAIL
07/22/97 ROCK
0615 PM 3 N BASSETT NE 1.00 INCH HAIL
07/22/97 ROCK
SLMLocal storm report, Jul 22, 6:27 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT TUE JUL 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
061r4 PM 7 NW BASSETT NE 0.88 INCH HAIL
07/22/97 ROCK
0615 PM 3 N BASSETT NE 1.00 INCH HAIL
07/22/97 ROCK
SLMLocal storm report, Jul 22, 6:35 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT TUE JUL 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM 36 N HYANNIS NE 1.75 INCH HAIL
07/22/97 CHERRY KNOCKED OUT
WINDSHIELD...8 INCH TREE
BRANCHES DOWN
0630 PM 2 W BASSETT NE 1.75 INCH HAIL
07/22/97 ROCK
SLMLocal storm report, Jul 22, 6:36 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT TUE JUL 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM 36 N HYANNIS NE 1.75 INCH HAIL
07/22/97 CHERRY KNOCKED OUT
WINDSHIELD...8 INCH TREE
BRANCHES DOWN
0630 PM 2 W BASSETT NE 1.75 INCH HAIL
07/22/97 ROCK
SLMLocal storm report, Jul 22, 6:49 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT TUE JUL 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 10 ENE MERRIMAN NE 1.75 INCH HAIL
07/22/97 CHERRY
SLMLocal storm report, Jul 22, 6:50 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT TUE JUL 22 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 10 ENE MERRIMAN NE 1.75 INCH HAIL
07/22/97 CHERRY
SLMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 60 min |
| Jul 22, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 60 min |
| Jul 22, 7:22 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 63 min |
| Jul 22, 7:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jul 22, 8:06 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 64 min |
| Jul 22, 8:22 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 63 min |
| Jul 22, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 22, 9:04 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 61 min |
| Jul 22, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 62 min |
| Jul 22, 11:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 67 min |
| Jul 23, 12:54 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
| Jul 23, 1:59 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.